Numerical solution of an elliptic 3-dimensional Cauchy problem by the alternating method and boundary integral equations

Borachok, Ihor, Chapko, Roman and Johansson, B. Tomas (2016). Numerical solution of an elliptic 3-dimensional Cauchy problem by the alternating method and boundary integral equations. Journal of Inverse and Ill-Posed Problems, 24 (6), pp. 711-725.

Abstract

We consider the Cauchy problem for the Laplace equation in 3-dimensional doubly-connected domains, that is the reconstruction of a harmonic function from knowledge of the function values and normal derivative on the outer of two closed boundary surfaces. We employ the alternating iterative method, which is a regularizing procedure for the stable determination of the solution. In each iteration step, mixed boundary value problems are solved. The solution to each mixed problem is represented as a sum of two single-layer potentials giving two unknown densities (one for each of the two boundary surfaces) to determine; matching the given boundary data gives a system of boundary integral equations to be solved for the densities. For the discretisation, Weinert's method [24] is employed, which generates a Galerkin-type procedure for the numerical solution via rewriting the boundary integrals over the unit sphere and expanding the densities in terms of spherical harmonics. Numerical results are included as well.

Publication DOI: https://doi.org/10.1515/jiip-2015-0053
Divisions: Engineering & Applied Sciences > Mathematics
Engineering & Applied Sciences > Systems analytics research institute (SARI)
Uncontrolled Keywords: alternating method,Cauchy problem,integral equation,Laplace equation,Applied Mathematics
Full Text Link: https://www.deg ... p-2015-0053.xml
Related URLs: http://www.scop ... tnerID=8YFLogxK (Scopus URL)
Published Date: 2016-12
Authors: Borachok, Ihor
Chapko, Roman
Johansson, B. Tomas ( 0000-0001-9066-7922)

Download

[img]

Version: Accepted Version


Export / Share Citation


Statistics

Additional statistics for this record